Alert archive / Maine / Gale Warnings in 2016
Gale Warning 9, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Feb 7, 2016, 10:52 AM EST. It took effect at Feb 8, 2016, 6:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2016, 10:52 AM EST (15:52 UTC)
- In effect from
- Feb 8, 2016, 6:00 AM EST
- Expired
- Feb 8, 2016, 11:40 PM EST
- In force
- 18 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
313 WHUS71 KCAR 071552 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1052 AM EST SUN FEB 7 2016 ANZ050>052-080000- /O.UPG.KCAR.GL.A.0004.160208T1100Z-160209T0300Z/ /O.NEW.KCAR.GL.W.0009.160208T1100Z-160209T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1052 AM EST SUN FEB 7 2016 ...GALE WARNING IN EFFECT FROM 6 AM TO 10 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 47 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
12 follow-up statements
872 WHUS71 KCAR 072036 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 336 PM EST SUN FEB 7 2016 ANZ050>052-080445- /O.CON.KCAR.GL.W.0009.160208T1100Z-160209T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 336 PM EST SUN FEB 7 2016 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM EST MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
449 WHUS71 KCAR 080252 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 952 PM EST SUN FEB 7 2016 ANZ050>052-081100- /O.CON.KCAR.GL.W.0009.160208T1100Z-160209T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 952 PM EST SUN FEB 7 2016 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM EST MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
744 WHUS71 KCAR 080529 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1229 AM EST MON FEB 8 2016 ANZ050>052-081330- /O.CON.KCAR.GL.W.0009.160208T1100Z-160209T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1229 AM EST MON FEB 8 2016 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
964 WHUS71 KCAR 080758 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 258 AM EST MON FEB 8 2016 ANZ050>052-081600- /O.CON.KCAR.GL.W.0009.160208T1100Z-160209T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 258 AM EST MON FEB 8 2016 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
908 WHUS71 KCAR 081136 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 636 AM EST MON FEB 8 2016 ANZ050>052-081945- /O.CON.KCAR.GL.W.0009.000000T0000Z-160209T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 636 AM EST MON FEB 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
546 WHUS71 KCAR 081546 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1046 AM EST MON FEB 8 2016 ANZ050>052-090000- /O.CON.KCAR.GL.W.0009.000000T0000Z-160209T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1046 AM EST MON FEB 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HEWITT
810 WHUS71 KCAR 082020 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 320 PM EST MON FEB 8 2016 ANZ050>052-090300- /O.CON.KCAR.GL.W.0009.000000T0000Z-160209T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 320 PM EST MON FEB 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KT WITH A FEW GUSTS UP TO 45 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HEWITT
354 WHUS71 KCAR 090001 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 701 PM EST MON FEB 8 2016 ANZ050>052-090300- /O.CON.KCAR.GL.W.0009.000000T0000Z-160209T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 701 PM EST MON FEB 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
109 WHUS71 KCAR 090113 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 813 PM EST MON FEB 8 2016 ANZ050-051-090500- /O.EXT.KCAR.GL.W.0009.000000T0000Z-160209T0500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 813 PM EST MON FEB 8 2016 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-090300- /O.CON.KCAR.GL.W.0009.000000T0000Z-160209T0300Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 813 PM EST MON FEB 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
548 WHUS71 KCAR 090302 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1002 PM EST MON FEB 8 2016 ANZ052-090415- /O.EXP.KCAR.GL.W.0009.000000T0000Z-160209T0300Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1002 PM EST MON FEB 8 2016 ...GALE WARNING HAS EXPIRED... WINDS HAVE DROPPED BELOW 34 KTS THUS THE GALE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ ANZ050-051-090500- /O.CON.KCAR.GL.W.0009.000000T0000Z-160209T0500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1002 PM EST MON FEB 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
688 WHUS71 KCAR 090305 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1005 PM EST MON FEB 8 2016 ANZ050-051-090500- /O.CON.KCAR.GL.W.0009.000000T0000Z-160209T0500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1005 PM EST MON FEB 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-091115- /O.NEW.KCAR.SC.Y.0019.160209T0305Z-160209T1800Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1005 PM EST MON FEB 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST TUESDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
355 WHUS71 KCAR 090440 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1140 PM EST MON FEB 8 2016 ANZ050-051-091245- /O.CAN.KCAR.GL.W.0009.000000T0000Z-160209T0500Z/ /O.EXA.KCAR.SC.Y.0019.000000T0000Z-160209T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1140 PM EST MON FEB 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-091245- /O.CON.KCAR.SC.Y.0019.000000T0000Z-160209T1800Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1140 PM EST MON FEB 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS AND SEAS...NORTH WINDS 15 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VJN
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 7, 9:53 AM EST, 59 minutes earlier.
Area forecast discussion, Feb 7, 9:53 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
953 AM EST SUN FEB 7 2016
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. HIGH
PRESSURE WILL BUILD INTO THE AREA TONIGHT. AREAS OF LOW PRESSURE
WILL PASS SOUTH OF THE AREA MONDAY INTO WEDNESDAY. A COLD AIR MASS
IS EXPECTED ACROSS NORTHERN NEW ENGLAND BY THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
0950 AM UPDATE...CONTINUE TO ISSUE SPECIAL WEATHER STATEMENTS FOR
THE SNOW SHOWERS WITH THE COLD FRONT AS IT TRACKS INTO DOWN EAST
ZONES...BUT THE LINE HAS WEAKENED FROM THE STRENGTH EXHIBITED
EARLIER THIS MORNING.
PREVIOUS DISCUSSION...
A STRONG COLD FRONT WILL QUICKLY SWEEP ACROSS THE CWA THIS MORNING.
A GUSTY SNOW SQUALL WITH WHITE-OUTS/WIND GUSTS TO 40 MPH IS
EXPECTED ACROSS THE NORTHERN ZONES EARLY THIS MORNING. THE
SQUALL IS EXPECTED TO WEAKEN AND FALL APART AS IT PUSHES INTO
CENTRAL PORTIONS OF THE CWA BY MID-MORNING. TEMPERATURES ACROSS
THE NORTH WOODS WILL SLOWLY FALL ALL DAY. IN THE CARIBOU/PRESQUE
ISLE AREAS TEMPERATURES WILL PEAK OUT SHORTLY AFTER DAYBREAK AND
SLOWLY FALL. ACROSS DOWNEAST MAINE EXPECT HIGHS TO BE REACHED LATE
MORNING/MIDDAY AND THEN SLOWLY FALL. TONIGHT WILL BE COLD WITH
LOWS BELOW ZERO ACROSS THE CROWN OF MAINE AND 5 TO 15 ABOVE
DOWNEAST. SOME OF THE NORMAL COLD SPOTS IN THE FAR NW MAY DROP TO
20 BELOW OR EVEN A LITTLE LOWER. DID NOT GO QUITE THAT COLD, BUT
DID LOWER TEMPS SEVERAL DEGREES.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
A FAIRLY POTENT NEARLY STATIONARY UPPER LEVEL TROUGH WILL BE
POSITIONED OVER THE GREAT LAKES AND OHIO VALLEY MONDAY AND
TUESDAY, WITH TWO SYSTEMS ROTATING AROUND THE EAST SIDE OF THE
TROUGH AND THROUGH THE NORTHEAST. THE CENTER OF THE TWO SURFACE
LOWS ASSOCIATED WITH THE SYSTEMS WILL BE WELL OFFSHORE, THE FIRST
ONE MONDAY PASSING EAST OF NOVA SCOTIA AND THE SECOND ONE TUESDAY
BEING CLOSER TO NOVA SCOTIA. HOWEVER, ENOUGH UPPER LEVEL SUPPORT
WILL EXIST FOR DECENT SNOW LATE MONDAY INTO MONDAY EVENING MAINLY
DOWNEAST, SPREADING NORTH TO THE REST OF THE AREA LATER MONDAY
NIGHT AND TUESDAY. A FAIR AMOUNT OF UNCERTAINTY EXISTS FOR
PRECIPITATION TOTALS AND THUS SNOWFALL AMOUNTS WITH THIS PROLONGED
SNOW EVENT FROM MONDAY INTO TUESDAY. BEST GUESS AT THIS POINT IS
2 TO 4 INCHES IN THE NORTH AND 5 TO 8 INCHES DOWNEAST.
TEMPERATURES MONDAY AND TUESDAY WILL BE SEASONABLY COLD, AND ANY
PRECIPITATION THAT FALLS SHOULD FALL AS SNOW.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER TROUGH THAT HAD BEEN POSITIONED OVER THE GREAT LAKES AND
OHIO VALLEY MIGRATES OVER OUR AREA MID TO LATE WEEK, RESULTING IN
FALLING TEMPERATURES FROM WEDNESDAY INTO THE WEEKEND AND DRIER
CONDITIONS OTHER THAN SOME ISOLATED TO SCATTERED SNOW SHOWERS.
TEMPERATURES FRIDAY THROUGH THE WEEKEND COULD BE SOME OF THE
COLDEST OF THE SEASON. FOR EXAMPLE, HIGHS SATURDAY MAY ONLY BE
AROUND ZERO IN THE FAR NORTH AND AROUND 10 DOWNEAST.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR AT THE DOWNEAST TERMINALS FOR THE NEXT 24 HOURS. A
BRIEF PERIOD OF OF VLIFR IN A GUSTY SNOW SQUALL EARLY THIS
MORNING, ESPECIALLY FROM KPQI TO KFVE WITH CONDITIONS IMPROVING TO
VFR BY 12-13Z THIS MORNING.
SHORT TERM: CONDITIONS AROUND THE MVFR/IFR BOUNDARY WILL DEVELOP
LATE MONDAY DOWNEAST AND PROGRESS NORTH TO THE REST OF THE AREA
LATE MONDAY NIGHT AND TUESDAY. GUSTY WINDS MONDAY AND TUESDAY
MAINLY DOWNEAST.
&&
.MARINE...
NEAR TERM: A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 AM. THE WIND
WILL DIMINISH AND THE SEAS SUBSIDE TODAY. EXPECT THE GRADIENT TO
INCREASE LATE TONIGHT AND A GALE WATCH HAS BEEN ISSUED STARTING AT 6
AM MON MORNING. LIGHT FREEZING SPRAY IS POSSIBLE AFTER MIDNIGHT
TONIGHT.
SHORT TERM: GALE FORCE NORTHEAST WINDS LIKELY MONDAY AND MONDAY
EVENING, WITH SEAS TO AROUND 10 FEET. WINDS WILL DECREASE TO BELOW
SMALL CRAFT LEVELS LATE TUESDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
ANZ050>052.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
ANZ050>052.
&&
NEAR TERM...CB/MCW
SHORT TERM...FOISY
LONG TERM...FOISY
AVIATION...CB/MCW/FOISY
MARINE...CB/MCW/FOISYHazardous weather outlook, Feb 7, 7:00 AM EST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 700 AM EST SUN FEB 7 2016 MEZ011-015>017-029-030-032-081200- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- NORTHERN WASHINGTON- 700 AM EST SUN FEB 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE AND INTERIOR DOWNEAST MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AREAS OF LOW PRESSURE WILL TRACK SOUTH OF THE REGION LATE MONDAY INTO TUESDAY. A FEW TO SEVERAL INCHES OF SNOW MAY ACCUMULATE DURING THIS TIME. THE COLDEST AIR MASS OF THE SEASON IS EXPECTED BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-081200- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 700 AM EST SUN FEB 7 2016 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ001>006-010-031-081200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- 700 AM EST SUN FEB 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. A SNOW SQUALL WILL CROSS THE AREA EARLY THIS MORNING. BRIEF WHITE-OUT CONDITIONS AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE ALONG WITH A QUICK INCH OR TWO OF SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AREAS OF LOW PRESSURE WILL TRACK SOUTH OF THE REGION LATE MONDAY INTO TUESDAY. A FEW TO SEVERAL INCHES OF SNOW MAY ACCUMULATE DURING THIS TIME. THE COLDEST AIR MASS OF THE SEASON IS EXPECTED BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CB
In the hours before
Special weather statement, Feb 7, 6:22 AM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
622 AM EST SUN FEB 7 2016
MEZ002-004>006-010-071230-
SOUTHEAST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL
PISCATAQUIS-NORTHERN PENOBSCOT-
622 AM EST SUN FEB 7 2016
...A SNOW SQUALL WILL AFFECT CENTRAL PISCATAQUIS...SOUTHEASTERN
AROOSTOOK AND NORTH CENTRAL PENOBSCOT COUNTIES...
AT 620 AM EST...A SNOW SQUALL WAS ALONG A LINE EXTENDING FROM NEAR
EASTON TO NEAR ROCKWOOD...AND MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
PRESQUE ISLE...HOULTON...FORT FAIRFIELD...GREENVILLE...PATTEN...MOUNT
KATAHDIN...RIPOGENUS...BAXTER ST PARK...MARS HILL...EASTON...
SHERMAN...ISLAND FALLS...MONSON...BRIDGEWATER...SMYRNA...MOUNT
CHASE...BLANCHARD...OXBOW...DUDLEY TOWNSHIP AND SHERMAN STATION.
THIS INCLUDES INTERSTATE 95 BETWEEN MILE MARKERS 265 AND 296.
* WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THIS SQUALL.
* VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER MILE IN
THIS SQUALL.
TRAVEL IS NOT ADVISED DURING THIS DANGEROUS SNOW SQUALL. RAPID
VISIBILITY REDUCTION AND POTENTIALLY ICY ROADS ARE LIKELY TO LEAD TO
ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL PASSES YOUR
LOCATION. IF TRAVELING PULL OFF TO A SAFE LOCATION.
LAT...LON 4677 6779 4624 6778 4521 6960 4557 6972
4565 6970 4566 6974
TIME...MOT...LOC 1120Z 347DEG 21KT 4668 6782 4564 6966
CBSpecial weather statement, Feb 7, 7:13 AM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
713 AM EST SUN FEB 7 2016
MEZ002-004>006-010-011-031-071315-
SOUTHEAST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL
PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHERN PISCATAQUIS-CENTRAL
PENOBSCOT-
713 AM EST SUN FEB 7 2016
...A SNOW SQUALL WILL MOVE SOUTHEAST ACROSS THE REGION EARLY THIS
MORNING...
AT 709 AM EST...A SNOW SQUALL WAS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF BRIDGEWATER TO NEAR MONSON...AND MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
...HOULTON...MILLINOCKET...DOVER-FOXCROFT...GREENVILLE...PATTEN...
MOUNT KATAHDIN...BROWNVILLE JUNCTION...RIPOGENUS...MILO... EAST MILLINOCKET...
MARS HILL...MEDWAY...HODGDON...EASTON...SHERMAN... ISLAND FALLS...
MONSON...BRIDGEWATER AND SMYRNA.
THIS INCLUDES INTERSTATE 95 BETWEEN MILE MARKERS 233 AND 303.
* WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THIS SQUALL.
* VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER MILE IN
THIS SQUALL.
TRAVEL IS NOT ADVISED DURING THIS DANGEROUS SNOW SQUALL. RAPID
VISIBILITY REDUCTION AND POTENTIALLY ICY ROADS ARE LIKELY TO LEAD TO
ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL PASSES YOUR
LOCATION. IF TRAVELING PULL OFF TO A SAFE LOCATION.
LAT...LON 4556 6974 4561 6971 4668 6781 4587 6780
4516 6911 4548 6975
TIME...MOT...LOC 1209Z 348DEG 25KT 4632 6778 4536 6952
CBSpecial weather statement, Feb 7, 8:12 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
812 AM EST SUN FEB 7 2016
MEZ006-011-015>017-031-032-071415-
INTERIOR HANCOCK-SOUTHEAST AROOSTOOK-NORTHERN WASHINGTON-CENTRAL
WASHINGTON-SOUTHERN PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
812 AM EST SUN FEB 7 2016
...A SNOW SQUALL WILL MOVE SOUTHEAST ACROSS THE REGION EARLY THIS
MORNING...
AT 809 AM EST...A SNOW SQUALL WAS ALONG A LINE FROM
DANFORTH TOWARDS DOVER-FOXCROFT...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...OLD TOWN...DOVER-FOXCROFT...DEXTER...NEWPORT...GUILFORD...
HOWLAND...DANFORTH...VANCEBORO...CORINTH...MILO...KENDUSKEAG...
SPRINGFIELD...TOPSFIELD...LAKEVILLE...EAST CORINTH...DYER TOWNSHIP...
GRAND FALLS...LICOLN TOWNSHIP AND CODYVILLE PLANTATION.
THIS INCLUDES INTERSTATE 95 NEAR MILE MARKER 158...AND BETWEEN MILE
MARKERS 201 AND 232.
* WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THIS SQUALL.
* VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER MILE IN
THIS SQUALL.
TRAVEL IS NOT ADVISED DURING THIS DANGEROUS SNOW SQUALL. RAPID
VISIBILITY REDUCTION AND POTENTIALLY ICY ROADS ARE LIKELY TO LEAD TO
ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL PASSES YOUR
LOCATION. IF TRAVELING PULL OFF TO A SAFE LOCATION.
LAT...LON 4549 6751 4540 6745 4482 6928 4507 6936
4502 6962 4509 6964 4571 6781 4568 6780
4566 6772 4567 6772 4569 6773 4561 6765
4562 6764 4559 6752 4560 6745 4557 6742
4551 6742
TIME...MOT...LOC 1309Z 316DEG 24KT 4566 6783
WALKERSpecial weather statement, Feb 7, 9:15 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
915 AM EST SUN FEB 7 2016
MEZ015>017-032-071515-
INTERIOR HANCOCK-NORTHERN WASHINGTON-CENTRAL WASHINGTON-SOUTHERN
PENOBSCOT-
915 AM EST SUN FEB 7 2016
...A SNOW SQUALL WILL AFFECT CENTRAL WASHINGTON...NORTHERN HANCOCK
AND SOUTHWESTERN PENOBSCOT COUNTIES...
AT 912 AM EST...A SNOW SQUALL WAS ALONG A LINE FROM NEAR DEXTER
TOWARDS GRAND LAKE STREAM AND TOPSFIELD MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
BANGOR...OLD TOWN...BUCKSPORT...NEWPORT...CALAIS...ORONO...BREWER...
HAMPDEN...HERMON...CORINTH...VEAZIE...DEDHAM...KENDUSKEAG...PERRY...
PRINCETON...MEDDYBEMPS...GRAND LAKE STREAM...EAST CORINTH...INDIAN
ISLAND AND GRAND FALLS.
THIS INCLUDES INTERSTATE 95 BETWEEN MILE MARKERS 157 AND 205.
* WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THIS SQUALL.
* VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER MILE IN
THIS SQUALL.
TRAVEL IS NOT ADVISED DURING THIS SNOW SQUALL. RAPID VISIBILITY
REDUCTION AND POTENTIALLY ICY ROADS ARE LIKELY TO LEAD TO ACCIDENTS.
CONSIDER DELAYING TRAVEL UNTIL THE SQUALL PASSES YOUR LOCATION. IF
TRAVELING PULL OFF TO A SAFE LOCATION.
LAT...LON 4503 6713 4462 6882 4470 6884 4464 6918
4472 6920 4473 6927 4494 6931 4538 6743
4528 6749 4516 6740 4513 6734 4519 6728
4517 6717 4508 6711 4504 6709
TIME...MOT...LOC 1412Z 315DEG 23KT 4520 6790
WALKERThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 4:37 AM EST | Special Weather Statement | CAR | Aroostook, Piscataquis | 113 min |
| Feb 7, 6:02 AM EST | Gale Watch | CAR | 5 hr | |
| Feb 7, 6:22 AM EST | Special Weather Statement | CAR | Piscataquis | 68 min |
| Feb 7, 7:13 AM EST | Special Weather Statement | CAR | Penobscot, Piscataquis | 62 min |
| Feb 7, 8:12 AM EST | Special Weather Statement | CAR | Penobscot | 63 min |
| Feb 7, 9:15 AM EST | Special Weather Statement | CAR | Washington | 60 min |
| Feb 7, 4:13 PM EST | Winter Weather Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 51 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.